A faster fully polynomial approximation scheme for the single-machine total tardiness problem
Lawler [E.L. Lawler, A fully polynomial approximation scheme for the total tardiness problem, Operations Research Letters 1 (1982) 207-208] proposed a fully polynomial approximation scheme for the single-machine total tardiness problem which runs in time (where n is the number of jobs and [epsilon] is the desired level of approximation). A faster fully polynomial approximation scheme running in time is presented in this note by applying an alternative rounding scheme in conjunction with implementing Kovalyov's [M.Y. Kovalyov, Improving the complexities of approximation algorithms for optimization problems, Operations Research Letters 17 (1995) 85-87] bound improvement procedure.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Szwarc, Wlodzimierz, 2007. "Some remarks on the decomposition properties of the single machine total tardiness problem," European Journal of Operational Research, Elsevier, vol. 177(1), pages 623-625, February.
When requesting a correction, please mention this item's handle: RePEc:eee:ejores:v:193:y:2009:i:2:p:637-638. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)
If references are entirely missing, you can add them using this form.